Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Homotopy periodicity and coherence


Authors: Ross Geoghegan and Andrew Nicas
Journal: Proc. Amer. Math. Soc. 124 (1996), 2889-2895
MSC (1991): Primary 55P10; Secondary 57S05, 55M35, 20F34
MathSciNet review: 1346975
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $f\colon \,Z \rightarrow Z$ is a periodic homotopy equivalence ($\operatorname {id}_{Z} \simeq f^{p}$) or a homotopy idempotent ($f \simeq f^{2}$), the question arises whether this periodicity property can be achieved by a homotopy ``compatible with'' $f$. These coherence questions are answered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55P10, 57S05, 55M35, 20F34

Retrieve articles in all journals with MSC (1991): 55P10, 57S05, 55M35, 20F34


Additional Information

Ross Geoghegan
Affiliation: Department of Mathematics, State University of New York at Binghamton, Binghamton, New York 13902–6000
Email: ross@math.binghamton.edu

Andrew Nicas
Affiliation: Department of Mathematics, McMaster University, Hamilton, Ontario, Canada L8S 4K1
Email: nicas@mcmaster.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03543-5
PII: S 0002-9939(96)03543-5
Received by editor(s): February 6, 1995
Additional Notes: The first author was partially supported by the National Science Foundation.
The second author was partially supported by the Natural Sciences and Engineering Research Council of Canada.
Communicated by: James West
Article copyright: © Copyright 1996 American Mathematical Society